MAUDE Adverse Event Report: ARTHREX, INC. HUMERAL DRILL, 4.0 MM; DRILL BIT

ARTHREX, INC. HUMERAL DRILL, 4.0 MM; DRILL BIT
Model Number HUMERAL DRILL, 4.0 MM
Medical Device Problem Codes Overheating of Device (1437); Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 10/2/2023, it was reported by a sales representative via sems-06046630 that an ar-7720-3.5 humeral drill and an ar-7720-4.0 humeral drill, part of a rar-7700s ucl reconstruction set (loaner) had an issue.The 3.5 and 4.0 drills were just dull and smoking during the procedure.That happened during 3 cases in a row, and it was having the bone smoke more than normal.The set had been inspected upon receipt.This occurred during use in an unspecified procedure with no patient harm.Additional information has been requested.On 10/4/2023, the sales representative provided the following information via phone: the same ar-7720-3.5 humeral drill and an ar-7720-4.0 humeral drill, part of a rar-7700s ucl reconstruction set (loaner, with lot number 10225812) were used in three different collateral ligament repair procedures on (b)(6) 2023.The increased bone smoke did not burn or harm the patients, and there was no smoke or burning smell noticed by the surgeon or the facility staff during those cases.The three patients did not obtain any harm.The complaint devices were used to complete each procedure successfully.There were no case delays reported.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to overstressing a device that is damaged naturally and inevitably as a result of normal wear or aging from repeated usage/reprocessing.

Brand Name
HUMERAL DRILL, 4.0 MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18031700
Report Number1220246-2023-08455
Device Sequence Number6074481
Product Code HTW
UDI-Device Identifier00888867042162
UDI-Public00888867042162
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHUMERAL DRILL, 4.0 MM
Device Catalogue NumberAR-7720-4.0
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown